New Jersey, 2011Damaging Wind in New Jersey, August 8, 2011
August 8, 2011 · NWS OKX · 1 event in 1 county or zone
The combination of a stationary front in the vicinity and mid-level shortwaves interacting with it, spawned an isolated severe thunderstorm in Union County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a stationary front in the vicinity and mid-level shortwaves interacting with it, spawned an isolated severe thunderstorm in Union County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 8, 4:31 PM EST, 39 minutes earlier.
Area forecast discussion, Aug 8, 4:31 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EDT MON AUG 8 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. ANOTHER
AREA OF LOW PRESSURE APPROACHES LATE TUESDAY INTO TUESDAY NIGHT
EXITING THE AREA WEDNESDAY MORNING. HIGH PRESSURE BUILDS FROM THE
WEST WEDNESDAY AFTERNOON AND NIGHT. THE HIGH WILL REMAIN OVER THE
REGION INTO FRIDAY. A FRONTAL SYSTEM APPROACHES SATURDAY AS THE
HIGH MOVES OFF THE COAST. THIS FRONTAL SYSTEM SLOWLY MOVES THROUGH
THE REGION SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE RETURNS
FOR MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ISOLATED TO SCATTERED CONVECTION MAINLY NORTH OF THE LOCAL FCST AREA
AS OF 19Z. EXPECT THIS ACTIVITY TO CONTINUE SLIDING SE AT NEAR 20
KT. SOME INCREASE IN COVERAGE...BUT NOTHING SIGNIFICANT IS EXPECTED.
THIS ACTIVITY BEING DRIVEN BY SHORTWAVE SEEN IN WATER VAPOR IMAGERY
NOW SWINGING ACROSS CENTRAL NY AND PA. COLD FRONT IS VERY DIFFICULT
TO LOCATE BASED ON MOISTURE...TEMPERATURE...PRESSURE OR WINDS...BUT
BELIEVE IT EXTENDS FROM NEAR KCON TO KBGM.
EXPECT CONVECTION TO PEAK HERE BETWEEN 20 AND 22Z WITH POPS DROPPING
OFF AFT 01Z TO BELOW 15 PERCENT DUE TO LOSS OF HEATING.
TEMPS TONIGHT FALL TO NEAR NORMAL LEVELS ARE AN CLOSE TO A GFS/NAM
BLEND OF MOS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SHORT WAVE AND ACCOMPANYING SURFACE LOW NEAR LAKE WINNIPEG THIS
AFTERNOON DRIVES EAST AND DEEPENS THE TROF OVER THE NORTHEAST. THE
DEEPENING OF THE TROUGH RESULTS IN CYCLOGENESIS ALONG THE MID
ATLANTIC COAST TUESDAY EVENING INTO THE OVERNIGHT.
LOW LEVEL FLOW BECOMES SOUTHEAST TUESDAY AFTERNOON. LOW LEVEL FLOW
CONTINUES TO INCREASE OVER NIGHT WITH OVER-RUNNING PATTERN OF WARM
AIR ADVECTION. POPS THUS INCREASE LATE TUESDAY AND RISE TO LIKELY
TUESDAY NIGHT. RAIN ENDS FROM WEST TO EAST AS LOW PASSES AND WINDS
BECOME NW BY MORNING.
HAVE KEPT MENTION OF TSTMS...BUT USED LOWER COVERAGE OF THESE AS
MORE STRATIFORM PCPN IS EXPECTED.
TEMPS ARE CLOSE TO WARMER GFS MOS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FAIRLY GOOD MODEL AGREEMENT WITH THE FRONTAL SYSTEM MOVING EAST OF
THE AREA WEDNESDAY MORNING...AND WITH THE HIGH BUILDING IN FROM THE
WEST. UPPER TROUGH DOES BECOME SOMEWHAT NEGATIVE WEDNESDAY...BUT
PROGRESSES EAST WITH ZONAL FLOW ACROSS THE NORTHERN TIER. GENERALLY
LEANED TOWARD THE GFS FOR POPS AND TEMPERATURES WEDNESDAY INTO
THURSDAY.
WILL BE A DRY THURSDAY INTO FRIDAY NIGHT AS RIDGE REMAINS OVER THE
AREA. THE RIDGE MOVES EAST AS A FRONTAL SYSTEM APPROACHES FROM THE
WEST. SOME MODEL DIFFERENCES WITH THE TIMING OF THE FRONTAL SYSTEM
THROUGH THE AREA AND MAY LINGER INTO SUNDAY. WILL CARRY POPS FROM
SATURDAY INTO SUNDAY. GENERALLY FOLLOWED THE HPC GUIDANCE...WITH A
BLEND OF THE 00Z 08/08 ECMWF THURSDAY THROUGH MONDAY.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
OUTFLOW FROM SHOWERS AND THUNDERSTORMS PASSING MAINLY JUST EAST OF
THE CITY TERMINALS HAS SHIFTED WINDS TO N-NE. EXPECTING WINDS TO
SETTLE BACK TOWARDS N-NNW OVER THE NEXT COUPLE OF HOURS. TSRA
STILL A POSSIBILITY OVER THE NEXT COUPLE OF HOURS.
LATE TONIGHT...SOME PATCHY BR MAY DEVELOP AT NORTHERN AND
OUTLYING TERMINALS AS LOW-LEVEL MOISTURE WILL BE SLOW TO SCOUR
OUT. NORTHERLY WINDS 5-7 KT...BECOMING LIGHT AND VARIABLE OUTSIDE
OF KNYC TERMINALS...EXPECTED LATE TONIGHT.
WINDS SHIFT S LATE MON MORNING. SOME -SHRA POSSIBLE BETWEEN 18Z
TUE AND 00Z WED AT THE 30 HR TAF SITES.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.
KLGA FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.
KEWR FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.
KTEB FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.
KHPN FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.
KISP FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE AFTERNOON-NIGHT...SUB-VFR POSSIBLE IN SCATTERED -SHRA/TSRA.
WED...SUB-VFR POSSIBLE IN ISOLATED -SHRA/TSRA.
THU-FRI...VFR.
SAT...SUB-VFR POSSIBLE LATE IN -SHRA/TSRA.
&&
.MARINE...
SUB SCA CONDS EXPECTED THROUGH TUESDAY. SCT SHRA/TSRA POSSIBLE
THIS EVENING WITH WEAK FRONTAL PASSAGE.
LOW PRESSURE APPROACHING THE REGION TUESDAY NIGHT RESULTS IN AN
INCREASE SE FLOW WITH GUST TO 20 KT.
COLD FRONT WILL BE MOVING EAST OF THE WATERS WEDNESDAY MORNING WITH
ANY PRECIPITATION COMING TO AN END. WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS. A STRENGTHENING NORTHWESTERLY FLOW WILL
DEVELOP WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BUILDS TO THE
WEST. SOME WIND GUSTS...ESPECIALLY ON THE OCEAN WATERS...MAY REACH
SMALL CRAFT LEVELS THURSDAY AFTERNOON INTO THE EVENING HOURS AS
COOLER AIR MOVES OVER THE WATERS. SEAS WILL REMAIN BELOW SMALL CRAFT
LEVELS. HIGH PRESSURE REMAINS THURSDAY NIGHT INTO FRIDAY AND MOVES
OFF THE COAST FRIDAY NIGHT. A FRONTAL SYSTEM WILL MOVE THROUGH THE
WATERS SATURDAY THROUGH SUNDAY EVENING. WINDS AND SEAS THURSDAY
NIGHT THROUGH SUNDAY ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
LEVELS. THEREAFTER...A WEAK PRESSURE GRADIENT ACROSS THE WATERS WILL
PROMOTE SUB-SCA CONDITIONS ACROSS THE WATERS THROUGH FRI.
&&
.HYDROLOGY...
ISOLATED TO SCATTERED SHRA/TSRA ACTIVITY LATE THIS AFTERNOON ONLY
POSES A LOCALIZED URBAN AND POOR DRAINAGE FLOODING THREAT.
A MORE STRATIFORM 1/4 TO 1/2 INCH EVENT LATE TUESDAY INTO THE
OVERNIGHT.
THEN DRY FROM LATE WEDNESDAY MORNING INTO THE END OF THE WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
AVIATION...JC/MPS
Hazardous weather outlook, Aug 8, 10:05 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1105 AM EDT MON AUG 8 2011
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1105 AM EDT MON AUG 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-091100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1105 AM EDT MON AUG 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Aug 8, 3:46 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG GLENCLYFFE 41.37N 73.95W
08/08/2011 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 9D AND ROUTE 403
0332 PM TSTM WND DMG WESTPOINT MOBILE HOME P 41.34N 73.98W
08/08/2011 ORANGE NY TRAINED SPOTTER
TREES DOWN ALONG ROUTE 9W AND ROUTE 218.
&&
JPLocal storm report, Aug 8, 3:57 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
457 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG GLENCLYFFE 41.37N 73.95W
08/08/2011 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 9D AND ROUTE 403
0332 PM TSTM WND DMG HIGHLAND FALLS 41.34N 73.98W
08/08/2011 ORANGE NY TRAINED SPOTTER
TREES DOWN ALONG ROUTE 9W AND ROUTE 218.
&&
JPSpecial weather statement, Aug 8, 4:03 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT MON AUG 8 2011
NYZ078-080-177-179-082130-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
503 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMMACK TO MELVILLE
TO BROOKVILLE...OR ALONG A LINE EXTENDING FROM COMMACK TO HUNTINGTON
STATION TO SYOSSET...AND MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4065 7332 4066 7332 4065 7349 4086 7374
4085 7366 4087 7365 4088 7350 4095 7336
4091 7323 4092 7321 4075 7301 4072 7303
4073 7313 4070 7314 4071 7323 4069 7326
4064 7323 4065 7318 4063 7321 4062 7344
MASSpecial weather statement, Aug 8, 4:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT MON AUG 8 2011
NYZ079-081-082200-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
528 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTHOLD...AND MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4094 7218 4088 7240 4090 7244 4095 7245
4097 7240 4102 7238 4103 7239 4102 7244
4096 7245 4104 7251 4109 7246 4109 7239
4105 7234 4104 7237 4108 7239 4106 7241
4101 7236 4101 7233 4104 7232Special weather statement, Aug 8, 4:42 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON AUG 8 2011
NYZ067-082215-
ORANGE-
542 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBORO...OR 7 MILES SOUTHWEST OF
POUGHKEEPSIE...AND MOVING SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE
QUARTER INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7408 4159 7405 4159 7396 4157 7396
4153 7399 4147 7399 4147 7401 4145 7409
4162 7411
METSpecial weather statement, Aug 8, 5:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
610 PM EDT MON AUG 8 2011
NYZ067>070-082315-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
610 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...PUTNAM...ROCKLAND
AND WESTCHESTER COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEACON...AND MOVING SOUTH AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7405 4159 7398 4159 7396 4156 7396
4154 7398 4151 7399 4145 7398 4149 7393
4150 7381 4119 7377 4118 7412 4160 7410
4160 7406
MASThunderstorm Wind, Union
- When
- August 8, 5:10 PM EST
- Where
- Union County, Linden
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 40.630, -74.270
Multiple trees were reported down, including on 2 houses and 6 vehicles, throughout Linden, including along Cleveland Avenue, Curtis Street and Bowers Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 8, 20111 death · 1 event
- Hail and Damaging Winds in Nebraska, August 8, 2011$1.8 million · 2.5 in hail · 8 events
- Damaging Winds in Oklahoma, August 8, 20112 injured · $59,000 · 83 kt wind · 46 events
- Damaging Winds in Georgia, August 8, 2011$134,000 · 60 kt wind · 29 events
- Damaging Winds in Illinois, August 8, 2011$342,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 8, 2011$67,000 · 2.75 in hail · 25 events
- Damaging Winds in Tennessee, August 8, 2011$83,000 · 60 kt wind · 11 events
- Flash Flood and Damaging Winds in Alabama, August 8, 20111 injured · $46,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Kentucky, August 8, 2011$29,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Georgia, August 8, 2011$42,000 · 1 in hail · 7 events
- Flash Flood and Lightning Strike in Illinois, August 8, 2011$52,000 · 2 events
- Hail and Damaging Winds in Iowa, August 8, 20111 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345759.